DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20203156

Self-care convicting adverse reaction: prednisolone instance

Pamayyagari Kalpana

Abstract


Self-medication is a wide spread behavior, particularly among elderly patients. Self-medication involves not only the consumption of over-the-counter products but also the re-use of formerly prescribed drugs without medical supervision. This practice may lead to severe adverse health events. Here we report a case of old female, presented with cushingoid face and hyperglycemia due to self-medication of high dose Prednisolone for longer duration. Symptomatic treatment was given to stabilize the patient. Patient was warned regarding the adverse effects of drugs and strictly advised to use medication only under medical supervision.


Keywords


Prednisolone, Hyperglycemia, Cushing disease, ADR, Self-medication

Full Text:

PDF

References


Paradkar S. Reported Adverse Drug Reactions during the Use of Corticosteroids in a Tertiary Care Hospital. Ther Innov Regul Sci. 2019;53:128-31.

Liu D, Ahmet A, Ward L. A practical guide to the monitoring and management of the complications of systemic corticosteroid therapy. Allergy Asthma Clin Immunol. 2013;9(1):30.

Locquet M, Honvo G, Rabenda V. Adverse Health Events Related to Self-Medication Practices Among Elderly: A Systematic Review. Drugs Aging. 2017;34(5):359‐65.

Stanbury RM, Graham EM. Systemic corticosteroid therapy side effects and their management. British J Ophthalmol. 1998;82:704-8.

Fardet L, Kassar A, Cabane J, Flahault A. Corticosteroid-induced adverse events in adults: frequency, screening and prevention. Drug Saf. 2007;30(10):861‐81.